Jump to content



Photo

Bead Counting Or Prozac?


  • Please log in to reply
3 replies to this topic

#1 pain

pain

    Newbie

  • Members
  • Pip
  • 4 posts

Posted 04 July 2018 - 07:35 PM

I have been given many many psyciatric medication over the last 12 years (I was a depressed teenager and my parents freaked out. I was  labeled as having borderline personality disorder even though it is not supposed to be diagnosed before the age of 18 - since many of the symptoms are common and normal for teenagers)
I have managed to wean of most of the so called medications but I cannot wean off my benzodiazepine and Cymbalta.
about 3 weeks ago I overdosed on both these medications and the doctors said I need to keep taking them.
I knew that I will keep getting Serotonin syndrom If I take the Cymbalta so I only took 30 mg (the smallest dose available here).
I  still kept getting serotonine syndrom and had to stop.
The so called doctors are no help. They have damaged me more and more over the years, The last doctor Ive been seeing was much more open minded but he still did not believe the things I told him I was experiencng from all the drugs he prescribed me.
After  two weeks off cymbalta I couldnt take it anymore and went back to 30 mg. this only gave me reliefe for a few hours a day.
I am trying to split the dosage by counting beads  ( no one believed me - Cymbalta makes me feel better for part of the day and then i start withdrawing). but I need to be off this poison.

from all i am reading it seems the bead counting is not very affective and I am considering going on prozac but have no one to guide me how to do this. THERE IS NO AWARENESS AND NO DOCTOR BELIEVES ME. Seriously, my best friend is in med school and even she doesn't believe me.
Please. If anyone here can help me figure this out... I am completely losing my mind and it is only getting worse.


#2 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 8,182 posts
  • LocationMissouri

Posted 05 July 2018 - 09:21 AM

Welcome Pain, So sorry to hear of your suffering.

 

Bead counting can be successful but in your case it would probably take too long. I would agree with the Prozac or even Zoloft or Lexapro. I assume that you are not trying to withdraw from the benzos and the Cymbalta at the same time, right? Water titration is the best way to come off the benzos and if you are patient enough it can be done without withdrawal. This is a technique I was taught by the people on Benzo buddies but it does take a while.

 

Your dr should be able to guide you through the switch to Prozac. Normally  they decrease the dose of Cymbalta a little each week for 4 or 5 weeks and at the same time increase the Prozac a little each week. This is called cross tapering. Because it carries a higher risk of serotonin syndrome you may want to consider a little safer route but it has more withdrawal symptoms. This second method splits the process. Drop the Cymbalta a little for 4 or 5 weeks and when you are off then increase the Prozac each week for 4 or 5 weeks. There is more withdrawal this way but less risk of Serotonin syndrome.

 

If you don't mind, may I ask you what other medications you take? Many cold and flu medicines can cause serotonin syndrome to flair up as well as other meds. I look forward to hearing back from you.

 

Hang in there


#3 pain

pain

    Newbie

  • Members
  • Pip
  • 4 posts

Posted 05 July 2018 - 02:11 PM

Thank you for replying, Today I am feeling better emotionally but am sufering pain. 
When I went to see a doctor about the pain he said it was fybromialgia and precribed me Optalgin (I live in Israel, this drug s illegal in the state), Ive tried advil and acamol for the pain but they are not strong enough and can cause irritation to my stomach. right now I only have acces to these pills, Benadryl is not available in Israel other than an ingrediant in acamol night or dexamol PM.
I don't know about the interactions, Other than that, I take birth control pills and vitamin supplements. Which is necessary because I am chronically anorexic, most likely lacking vitamins and hormonally imbalanced (my weight loss caused permanent damage to my reproductive system which causes me to have irregular and very stressful periods).
About the Benzo (clonex) I have been on it for years and manged to decrease it from 3 mg a day to 1.5 mg.
I am concerned about my mental health much more than of the pain. The thing that is most important for me to avoid is rage.
During withdrawal this is my biggest problem, I lash out at everyone and so now I am only speaking with my boyfriend and trying as hard as I can to avoid hurting him.
So I guess my questions here are:
1. What would be the best way to avoid or lessen rage when switching to Prozac?
2. What is the safest pain killer I can take now?

Again. thank you so much 



 


#4 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 8,182 posts
  • LocationMissouri

Posted 05 July 2018 - 04:14 PM

No problem with a risk of serotonin syndrome with Optalgin. I don't see any other problems with the other meds as well. Does your vitamins contain 5htp, tryptophan or St. John's Wort? They can certainly cause serotonin syndrome to flair during Cymbalta use.


1 - The best way to lessen the rage during cross tapering is to go up on Cymbalta ( maybe 3 to 5 mg) and that should stabilize you. But with your propensity for serotonin syndrome you will not be able to switch to Prozac while lowering your Cymbalta. You will need to come off the Cymbalta first before starting the Prozac. By doing this your anger will get even worse. The only other thing I can recommend is maybe trying hydroxyzine and/or clonidine. Neither have a withdrawal and both work well on anxiety and enotional swings but to be honest normally during Cymbalta withdrawal they don't control all the rage. I wish I could be of more help.


2 - Lyrica, which has a mild withdrawal and, if it will help, topical lidocaine patches. Most everything else I can think of is either an opiod derivative or a nsaid.



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users